MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DEFINITION AS; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 08098027
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 08/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The root cause was determined to be an operator error.The customer could not provide information regarding the circumstances or timing of the cover damage.Furthermore, the customer did not immediately replace the missing cover and continued to operate the system despite its absence.According to the definition as | instructions for use, print no.C2-029.620.16.03.02, page 33, chapter 2.1.2 ¿ general safety information ¿ general practice: damage or defects which occur to the system (patient table, gantry), to add-ons or accessories can result in an unsafe operation.Watch out for such damage and have these parts repaired or replaced immediately.A new cover has been installed by a siemens service engineer, and the system is operating accordingly.Based on the available investigation results which indicate neither a systematic nor design issue, this report is filed with an abundance of caution.The system works as specified and no further measures are deemed necessary.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom definition as ct system.On (b)(6) 2025, a patient of unknown sex and age sustained an injury to the arm due to a broken cover of the patient handling system (phs).According to the available information, during the table movement the bedsheet became entangled in the table, causing a superficial skin injury with minor bleeding, which stopped spontaneously.The wound was disinfected, and no further medical treatment was required.

Brand Name
SOMATOM DEFINITION AS
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key23062051
Report Number3004977335-2025-00113
Device Sequence Number21298662
Product Code JAK
UDI-Device Identifier04056869003665
UDI-Public(01)04056869003665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08098027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown